Drought, Baylor
- When
- December 1, 12:00 AM CST to December 15, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Severe to exceptional drought persisted through December across parts of western-north Texas. Conditions improved towards the middle of the month, as beneficial rainfall occurred over much of the area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe to exceptional drought persisted through December across parts of western-north Texas. Conditions improved towards the middle of the month, as beneficial rainfall occurred over much of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 11:04 PM CST, 56 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1104 PM CST Wed Nov 30 2022 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 231 PM CST Wed Nov 30 2022 Another chilly (though not quite as chilly) night tonight with lows in the mid 20s to lower 30s. Some high level cloud cover may help limit radiational cooling, though there is some question as to how extensive this cloud cover will be. Slightly warmer with highs in the lower 50s tomorrow. The bigger story will be gusty winds across the area, especially northwest Oklahoma. Winds will largely be gradient driven (as a surface low develops in eastern Colorado), though with clear skies we could see some modest enhancement from mixing (model soundings suggest an afternoon mixed layer up to about 900mb, so not too deep). In the southeast, models have dropped PoPs below mentionable levels. Day && .LONG TERM... (Thursday night through next Tuesday) Issued at 231 PM CST Wed Nov 30 2022 Main impacts in the long term include: - Strong winds and elevated fire weather on Friday. - Rain chances start back Saturday evening into early next week. - Temperature roller coaster. As a cold front approaches on Friday, surface winds will veer to the southwest bringing warm and breezy conditions to the area. Temperatures will soar into the 60s and 70s. Downslope flow will have the potential to enhance winds in western Oklahoma, though the depth of mixing will be dependent somewhat on cloud cover (which is somewhat uncertain at this time). Will lean toward the higher end of model guidance for wind speeds over this period. As drier air nudges into northwest Oklahoma during the afternoon, dewpoints will drop which, combined with the warmer temperatures, could produce minimum RH values down to 20 percent (or less--will need to keep an eye on CAMs as they come into range). These conditions will combine to produce elevated to near critical fire weather in northwest Oklahoma. The aforementioned cold front will move through Friday night, bringing cooler temperatures back to the region. Rain chances will start to increase Saturday evening, and continue into early next week (driven largely by warm air advection). Day && .AVIATION... (06Z TAFS) Issued at 1056 PM CST Wed Nov 30 2022 Southerly winds will increase and become quite gusty after sunrise on Thursday morning. High clouds will move across the area tonight and early tomorrow. Some lower clouds will develop Thursday afternoon and evening, with ceilings expected to generally be VFR through this forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 30 50 42 69 / 0 0 0 0 Hobart OK 29 48 39 71 / 0 0 0 0 Wichita Falls TX 32 51 45 76 / 0 10 0 0 Gage OK 28 53 38 74 / 0 0 0 0 Ponca City OK 27 52 41 69 / 0 0 0 0 Durant OK 31 52 45 66 / 0 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 348 AM CST Wed Nov 30 2022 OKZ004>048-050>052-TXZ083>090-010800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 348 AM CST Wed Nov 30 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Strong Winds... Strong southwest winds are expected on Thursday and Friday ahead of another cold front that will arrive for the weekend. .Fire Weather... Elevated fire weather conditions may develop across northwest Oklahoma Friday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, December 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1064715, 1064716, 1064717, 1064718, 1064719, 1064720, 1064721.